Alert archive / Idaho / River Flood Watches in 2017

River Flood Watch 16, NWS Spokane, WA

May 11, 2017Boundary County, Idaho

NWS Spokane, WA issued this river flood watch at May 11, 2017, 11:50 AM PDT for Boundary County, Idaho. It took effect at May 13, 2017, 2:51 AM PDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
May 11, 2017, 11:50 AM PDT (18:50 UTC)
In effect from
May 13, 2017, 2:51 AM PDT
Expired
May 14, 2017, 11:20 AM PDT
In force
32 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
None

County Boundary County, ID

The radar

The Spokane radar (KOTX), 148 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moyie River at Eastport (EASI1). The gauge peaked at 8.43 ft at May 12, 2017, 2:00 PM PDT.

actionminormoderatemajor681005/1105/1205/1305/1405/15
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12306500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at May 11, 11:07 AM PDT, 43 minutes earlier.

Area forecast discussion, May 11, 11:07 AM PDT, 43 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1107 AM PDT Thu May 11 2017

.SYNOPSIS...
The mild weather will come to an end as a strong cold front
arrives this afternoon with a good chance for thunderstorms. Some
storms may produce heavy rain, hail, and gusty winds. A weather
pattern featuring cooler and occasionally showery weather is
expected to last through much of next week.

&&

.DISCUSSION...
Updated the forecast for the timing of the convection. Prefrontal
showers occuring now over the Cascades and north central
Washington with some decent downpours of about a 0.10" an hour,
although the showers are moving northeast at a good clip. Noctural
thunder has ended for the morning and a large thick band of cirrus
is over much of the region. This may stiffle activity for the time
being. The cold front is expected push across the Cascades after
2 pm and head to Spokane toward 5 pm and into north Idaho by early
evening. This front will be accompanied by a band of showers and
thunderstorms and our best chance for strong storms. Will continue
to monitor through the day. /rfox

&&

.AVIATION...
18Z TAFS: In the lull before the front arrives with widespread
cirrus. Convection will increase with the front from the Cascades
into the Basin after 21z and toward KGEG-KPUW-KLWS by 00z. Did
include the mention of thunder for a couple hours with the front
as depicted by the high res models. Then more of a showery regime
will develop for the evening along with gusty west to southwest
winds. Anticipate mostly VFR conditions, although areas of MVFR
cigs are possible as the precipation wanes. More showers are
forecast to develop over the KLWS & KPUW after 14z Friday. /rfox

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        74  45  54  38  55  39 /  30 100  70  10  60  30
Coeur d'Alene  76  45  52  37  54  38 /  20 100  80  10  60  50
Pullman        74  44  51  38  54  39 /  30 100  70  20  60  40
Lewiston       81  49  56  41  58  42 /  20  90  70  20  70  50
Colville       74  47  57  38  56  39 /  20  90  70  20  60  60
Sandpoint      75  44  53  36  54  37 /  30  90  80  30  70  60
Kellogg        78  42  49  36  52  37 /  20  90  90  30  80  60
Moses Lake     73  46  64  41  63  41 /  50  50  10  10  20  20
Wenatchee      68  45  60  41  59  42 /  90  50  20  10  50  30
Omak           70  47  61  39  60  40 /  90  70  30  10  50  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, May 11, 5:16 AM PDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
516 AM PDT Thu May 11 2017

IDZ001>004-026-027-WAZ031>038-041>044-121300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
516 AM PDT Thu May 11 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected across the region today. Some
storms may be strong to locally severe capable of producing gusty
winds, hail, torrential downpours and frequent lightning. Those
with outdoor plans are urged to remain vigilant and be prepared to
seek shelter if a dangerous storm approaches.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms will remain in the forecast Friday afternoon across
central Washington and Saturday afternoon across northeast
Washington and north Idaho.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:14 PM PDTRiver Flood WarningOTXFerry4 days
May 11, 2:37 PM PDTAreal Flood AdvisoryOTXChelan, Okanogan18 hr
May 11, 3:02 PM PDTSpecial Weather StatementOTXFerry43 min
May 11, 3:18 PM PDTSevere Thunderstorm WarningOTXFerry, Okanogan42 min

Nearby

River Flood Watches in Idaho, 2017Every river flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.